Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 12, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 3, 2018, 8:58 AM CDT for 8 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2018, 8:58 AM CDT (13:58 UTC)
- Expired
- Apr 3, 2018, 3:14 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Motley County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 104 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 2.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4093 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
108 WWUS74 KLUB 031358 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 858 AM CDT Tue Apr 3 2018 TXZ023>026-029>032-032100- /O.NEW.KLUB.WI.Y.0012.180403T1358Z-180403T2100Z/ Swisher-Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle- Including the cities of Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, and Cee Vee 858 AM CDT Tue Apr 3 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 4 PM CDT this afternoon. * TIMING...through mid afternoon. * WINDS...northerly 25 to 35 mph with gusts to 50 mph. * IMPACTS...buffeting winds will impact travel. In addition, local visibility restrictions from blowing dust may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
1 follow-up statement
421 WWUS74 KLUB 032014 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 314 PM CDT Tue Apr 3 2018 TXZ023>026-029>032-032115- /O.CAN.KLUB.WI.Y.0012.000000T0000Z-180403T2100Z/ Swisher-Briscoe-Hall-Childress-Hale-Floyd-Motley-Cottle- Including the cities of Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, and Cee Vee 314 PM CDT Tue Apr 3 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Wind Advisory. Wind speeds will slowly lower mostly less than 30 mph late this afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 3, 6:11 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 3, 6:11 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 611 AM CDT Tue Apr 3 2018 .AVIATION... Cold front moving through the Panhandle will arrive at the terminals not long after sunrise. Gusty north winds through the day will diminsh with sunset. VFR conditions are expected through the period. && .PREV DISCUSSION... /issued 255 AM CDT Tue Apr 3 2018/ DISCUSSION... As of 3 am the cold front was currently across southern Kansas and is expected to enter the CWA around 12Z and clear the southern counties by 18Z. Winds will shift to the north-northeast and increase to 20-30 mph. Winds will stay breezy through the first half of the night before decreasing and shifting to the east. A light freeze is expected for areas on the Caprock tonight with lows in the upper 20s to low 30s. Upper level flow will generally be zonal through the rest of the week. Southwest surface flow will return on Thursday and downsloping winds will help to warm temperatures to the low 80s. A clipper system will move across the Great Lakes on Thursday and will push a cold front south on Friday dropping temperatures back to the upper 50s to low 60s. The bulk of the moisture extending south from the low will stay over northeast Texas, but there may be enough for a few showers and thunderstorms in the Rolling Plains Friday afternoon and evening with the front. The warm pattern returns again with southwest to westerly flow on Sunday and temperatures back in the 80s. FIRE WEATHER... North-northeast winds will be gusty behind the front this morning, generally 20-30 mph with gusts to 40 mph. Dewpoints will drop to the low teens late afternoon, but by then the winds should be slacking off. Strongest winds and lowest RH will be in the northeast part of the area where ERC's have not recovered as much after last week's rain. Went with a Fire Danger Statement for the northern Rolling Plains for elevated fire weather conditions. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 08/07
Hazardous weather outlook, Apr 3, 3:03 AM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 303 AM CDT Tue Apr 3 2018 TXZ021>044-040815- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 303 AM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight North winds 20 to 30 mph and reactive humidity 10 to 20 percent will lead to elevated fire weather conditions this afternoon. A Fire Danger Statement is in effect for the eastern South Plains and northern Rolling Plains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.